(Newser) – Synthetic weed known as K2 may be to blame for a spate of overdoses in New Haven, Conn. At least 41 people reportedly overdosed at or near New Haven Green, a local park, between Tuesday and Wednesday, with some 25 overdoses occurring over a period of three hours Wednesday, CBS reports. While no deaths were reported, a local official says at least two of the overdose victims had “life-threatening symptoms.” The synthetic cannabinoid K2 is often laced with other substances, CNN reports, adding that authorities believe an added opioid may have contributed to the New Haven overdoses.
Some people at the scene also told officials that the K2 was “possibly” laced with the drug PCP, a source tells CBS. Authorities are awaiting the results of toxicology tests before making a final determination. Symptoms included nausea, hallucinations, trouble breathing, and unconsciousness, according to reports. In some cases, patients improved after receiving high doses of the drug naloxone that reverses opioid overdoses, the Houston Chronicle reports. Lower doses administered at the scene had been ineffective. Police said Wednesday afternoon that they had made an arrest in connection to the overdoses, WFSB reports. The 37-year-old man is “known” to police, per the New Haven Register, and was out on parole.
Read on L The Source